MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B11LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown surgery, when the trocar was placed, it got split into different parts.Procedure completed successfully.No patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk a manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.Additional information was requested and the following was obtained: "1.Please provide more details about statement: ¿during surgery when the trocar was placed, it got split into different parts¿ did any pieces fall into the patient? if yes, were they retrieved? will all pieces be returned with the device? if no, were they discarded? 2.Please provide more details about statement: ¿new one was opened it was already broken¿ :1.As per the information from the nurse no parts were fallen in the patient.Were the obturator handle locking buttons broken? was the stopcock valve damaged? was the outer seal damaged or the outer seal release lever? did the trocar sleeve was broken? please confirm which portion of the trocar was broken.: 2.The entire trocar including the stopcock valve and the sleeve was in multiple pieces as per the nurses." attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/17/2023.D4: batch # v96705 investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that the b11lt device was returned with the universal seal latch to the obturator and with the stability sleeve assembly with the housing component.In addition, the housing cap, latch ring, duckbill and stopcock assembly were returned inside a plastic bag.No conclusion could be reached as to what might have caused the reported event.The reported complaint was confirmed.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch and lot number, and no non-conformances were identified.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16417888
Report Number3005075853-2023-01093
Device Sequence Number3504472
Product Code GCJ
UDI-Device Identifier10705036001126
UDI-Public10705036001126
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB11LT
Device Catalogue NumberB11LT
Device Lot NumberV96705
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown